Afraid

Hello to all of you! I am a new member of the site and actually also a newcomer here in the UK. I have recently started an MA course. Moving to a foreign country has been a very difficult for me to take as I suffer from anxiety disorder. But this university is a great chance for my professional development and everybody said that I would be throwing away my whole future if I declined that offer. So, here I am! And to tell you the truth ... so far so good ... at least until some days ago when I came down with a flu. Went to the GP and prescribed me antibiotics (penicillin VK). I must say that my illness symptoms have subside but I now got some stomach issues. And of course I became panic stricken again: afraid of getting some short of allergic reaction (can this be happening after two days that I'm taking this medicine?) and stuff like that. I know that is probably my panic talking here - the doctor reassured my that nothing is going to happen by taking these pills but ... I'm just scared and as I am alone in this country - away from home - I guess I just wanted to share my fear ...

1 Reply

oldestnewest
  • Hello monte, I am also a new member to this site. What you are doing is very brave, to move to a foreign country to study when you know that you have an anxiety problem. You should be very proud of yourself for being so brave!! I feel that my situation may be quite similar to yours as I am currently studying for a degree as I wanted a career change. The stress of study and exams has made my anxiety a lot worse, but I'm not going to give up!! The stomach issues you have are probably just due to the antibiotics upsetting your gut slightly but I think this is quite normal, and getting yourself worried about it will probably only make it seem worse so just try to relax (I know it can be difficult!) and concentrate on getting better after the flu. I hope you manage to settle in quickly and feel comfortable.

You may also like...